Alert archive / Puerto Rico / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 22, 2007, 12:35 PM CDT. It took effect at Apr 22, 2007, 12:40 PM CDT. It was in force for 187 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2007, 12:35 PM CDT (17:35 UTC)
- In effect from
- Apr 22, 2007, 12:40 PM CDT
- Expired
- Oct 26, 2007, 10:00 PM CDT
- In force
- 187 days
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
The radar
The San Juan radar (TJUA), 76 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 221740
FFWSJU
PRC021-061-127-139-221930-
HERE 135 PM AST THERE
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
135 PM AST SUN APR 22 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IN PUERTO RICO
BAYAMON
TRUJILLO ALTO
GUAYNABO
SAN JUAN
* UNTIL 330 PM AST
* AT 130 PM AST...THE DOPPLER RADAR AS WELL AS LOCAL EMERGENCY
MANAGERS REPORTED FLASH FLOODING FROM SHOWERS AN THUNDERSTORMS WITH
VERY HEAVY RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARTS OF
BARRIOS GUARAGUAO...SANTA ROSA...CAIMITO...CUPEY...AND MONACILLO.
RIVERS AND STREAMS CONTINUE TO RAPIDLY RISE ACROSS THESE AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
LAT...LON 1838 6606 1833 6602 1830 6606 1829 6616
1832 6617
$$
RAM1 follow-up statement
000
WGCA52 TJSJ 270016
FFWSJU
PRC147-270300-
/O.NEW.TJSJ.FF.W.0011.071027T0006Z-071027T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
806 PM AST FRI OCT 26 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
VIEQUES
* UNTIL 1100 PM AST
* AT 802 PM AST...DOPPLER WEATHER RADAR WAS INDICATING VERY HEAVY
RAINFALL OVER THE ISLAND OF VIEQUES...AND INTERMITTENT HEAVY
RAINFALL IS EXPECTED TO CONTINUE OVER THE ISLAND OF VIEQUES
THROUGH AT LEAST 1100 PM AST.
OVER THE PAST 24 HOURS...OVER TWO AND A HALF INCHES OF RAINFALL HAS
ACCUMULATED IN A RAWS SENSOR LOCATED ON THE ISLAND OF VIEQUES...AND
WITH VERY HEAVY RAINFALL UPSTREAM OF THE ISLAND...AN ADDITION ONE
TO THREE INCHES OF RAINFALL IS POSSIBLE THROUGH 11 PM AST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESPERANZA
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS...ROADS AND ANY LOW LYING AREAS ON THE ISLAND OF
VIEQUES. ADDITIONALLY...MUDSLIDES WILL BE POSSIBLE IN AREAS OF STEEP
TERRAIN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1809 6531 1807 6534 1806 6561 1815 6559
1818 6526 1815 6524 1809 6524
TIME...MOT...LOC 0006Z 180DEG 0KT 1798 6516
$$
SRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 11:37 AM CDT, 58 minutes earlier.
Area forecast discussion, Apr 22, 11:37 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1237 PM AST SUN APR 22 2007 .UPDATE...EXPECT VARIABLY TO MOSTLY CLOUDY SKIES ACROSS THE LOCAL ISLANDS THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP...ESPECIALLY OVER THE INTERIOR AND NORTH SECTIONS OF PUERTO RICO...CULEBRA AND VIEQUES...THE U.S. VIRGIN ISLANDS AND ACROSS THE COASTAL WATERS. PERIODS OF HEAVY RAINFALL...BRIEF GUSTY WINDS AND SOME MINOR LOW LYING FLOODING ARE EXPECTED AS THESE SHOWERS AND STORMS PASS BY. INHERITED SHORT TERM GRIDS AND ZFP HAD A GOOD HANDLE ON EXPECTED CONDITIONS THIS AFTERNOON AND DID NOT SEND A ZFP UPDATE. FOR THE COASTAL WATERS...MADE A COUPLE OF SEMANTIC ALTERATIONS TO THE PREVIOUS CWF...OTHERWISE NO CHANGES. THERE IS A PRECAUTIONARY STATEMENT FOR THE ATLANTIC OFF SHORE WATERS THIS AFTERNOON./ BCS REMAINDER BELOW UNCHANGED FROM THE MIDNIGHT SHIFT. && .PREV DISCUSSION... /ISSUED 741 AM AST SUN APR 22 2007/ SYNOPSIS...A FRONTAL ZONE THAT EXTENDS FROM THE NORTH CENTRAL ATLANTIC SOUTHWESTWARD ACROSS THE LOCAL AREA WILL REMAIN AFFECTING THE LOCAL ISLANDS FOR THE NEXT COUPLE OF DAYS. HIGH PRESSURE SYSTEM OVER THE MID ATLANTIC UNITED STATES WILL BE EXITING TO THE WESTERN ATLANTIC THIS AFTERNOON AND FURTHER BUILD DURING THE UPCOMING WEEK. AT MID TO UPPER LEVELS...TROUGHING EXTENDS FROM THE NORTH CENTRAL ATLANTIC SOUTHWESTWARD ACROSS THE HISPANIOLA. THIS FEATURE WILL DRIFT SLOWLY NORTHEAST THROUGH THE MIDDLE OF THE WEEK. HIGH PRESSURE WILL BUILD ACROSS THE GULF OF MEXICO BY LATE TUESDAY INTO WEDNESDAY...RESULTING IN DRY AND STABLE CONDITIONS ALOFT FOR THE EASTERN CARIBBEAN FOR THE SECOND HALF OF THE WEEK AND THE UPCOMING WEEKEND. SHORT TERM...PARTLY SUNNY SKIES AND NO RAINFALL OVER THE ISLAND AT THIS HOUR. ENJOY IT NOW...SINCE IT IS NOT GOING TO LAST LONG. LATER IN THE AFTERNOON...DAY TIME HEATING ACROSS PUERTO RICO IS EXPECTED TO IGNITE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE INTERIOR...THAT WILL SHIFT EAST AND NORTHEASTWARD THROUGHOUT THE AFTERNOON AND EVENING. THIS PATTERN COULD VERY WELL REPEAT ITSELF ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 75 86 74 / 60 60 40 40 STT 82 77 85 76 / 40 40 20 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SUN APR 22 2007 PRZ001>013-AMZ710>750-231000- 630 AM AST SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY THROUGH THIS EVENING...WITH THE HEAVIEST RAIN EXPECTED TO BE FOCUSED ACROSS THE NORTHERN SLOPES...INTERIOR...EASTERN INTERIOR OF THE ISLAND... POSSIBLY EXTENDING INTO VIEQUES. THE RESULTING RAINFALL MAY CAUSE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS...AND FLOODING OF URBAN AREAS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. ISOLATED AREAS COULD SEE MORE SIGNIFICANT FLOODING PROBLEMS. DUE TO RECENT RAINS...LANDSLIDES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...A PERSISTENT AND GRADUALLY WEAKENING FRONTAL ZONE WILL MEANDER ACROSS THE LOCAL AREA THROUGH TUESDAY OR WEDNESDAY...AND MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS...RESULTING IN THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON HOURS. SATURATED SOILS FROM PREVIOUS DAYS...COULD CAUSE MINOR FLOODING ACROSS STREAM AND CREEKS AS WELL AS URBAN AREAS...AND LOW LYING AND POOR DRAINAGE LOCATIONS...AND ALSO MAINTAIN THE POSSIBILITY FOR MUDSLIDES ACROSS STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. VIZ001-002-AMZ710>730-231000- 630 AM AST SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY THROUGH THIS EVENING...MAINLY OCCURRING DURING THE AFTERNOON HOURS. THE RESULTING RAINFALL MAY CAUSE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS...AND FLOODING OF URBAN AREAS...GUTS AND STREAMS... HIGHWAYS...STREETS AND UNDERPASSES. ISOLATED AREAS COULD SEE MORE SIGNIFICANT FLOODING PROBLEMS. DUE TO RECENT RAINS...LANDSLIDES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...A GRADUALLY WEAKENING FRONTAL ZONE WILL MEANDER ACROSS THE LOCAL AREA THROUGH TUESDAY OR WEDNESDAY...AND MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS...RESULTING IN THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON HOURS. SATURATED SOILS FROM PREVIOUS DAYS...COULD CAUSE MINOR FLOODING ACROSS URBAN AREAS...LOW LYING AND POOR DRAINAGE LOCATIONS...AS WELL AS CREEKS AND GUTS. LANDSLIDES WILL ALSO BE POSSIBLE ACROSS HIGHER AND STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:36 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 22, 12:35 PM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 22, 12:35 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 22, 6:06 PM CDT | Flash Flood Warning | JSJ | 187 days |
Nearby
Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.